Medical Questions > Pregnancy Forum > Am I Pregnant Forum

depo only administered once, nausea, abdominal cramps, dizzy

I'm 16 years old. I was given the depo shot in october, and was told about the side effects. I went to the hospital in november because of the horrible stomach pains I was having. My doctor immediately told me it wasn't due to the shot. Since then I've had unprotected sex. I've been having symptoms like nausea, abdominal cramps, dizzyness , hot flashes, gas and I've been sleeping a lot.I was also urinating a lot. Foods that I usually eat doesn't taste the same and when I smell certain stuff it makes me want to gag. I've actually vomited a few times and it came out in the form of spit(tmi). Its now january and my symptoms have eased up a bit but now my nipples are extremly sore along with occasional abdominal pains. My stomach has also grew hard. Its now been 3 months since taking the depo shot ,my doctor gave me information about the shot and said the side effects should last 2 to 3 months. My cousin was given the shot and didn't have these problems. It was only administered once so I'm wondering if that had something to do with its efectiveness.


Help please?:/
Did you find this post helpful?
|

User Profile
replied January 10th, 2012
Hi,
Welcome to ehealthforum,
The symptoms that you describe suggest chances of pregnancy which can be a possibility if you were sexually active before the Depo shot started giving you effective protection. You should consider visiting your doctor/gynecologist for thorough evaluation and assistance. If pregnancy is suspected, consider visiting your doctor/gynecologist for thorough examination (to confirm pregnancy related changes/signs in body) and blood/serum HCG level test (to confirm/rule out pregnancy accurately). If pregnancy gets ruled out, further evaluation (hormonal and blood work-up, ultrasound scan) would be done to look for the underlying cause for the symptoms that you describe. Treatment as appropriate (based on examination findings and investigations results) would be started to help you control the symptoms. Consider being in regular monitoring and follow-up with your treating doctor/gynecologist and report any new/abnormal symptoms immediately. Drink plenty of water. Take adequate rest. Maintain healthy diet and lifestyle.
Take care.



|
Did you find this post helpful?

replied January 11th, 2012
Thank you
|
Did you find this post helpful?

replied January 11th, 2012
Thank you
|
Did you find this post helpful?
Must Read
Birth control is helpful in preventing pregnancy. Need to know more about birth control? Start here to learn more about popular methods of birth control....
You have many birth control options. Each works differently. What are the choices and what should you consider in order to help you make your decision? ...
Each method of birth control comes with risks to your health. What are the general problems you could encounter?...
DISCLAIMER: "Ask a Doctor" questions are answered by certified physicians and other medical professionals. For more information about experts participating in the "Ask a Doctor" Network, please visit our medical experts page. You may also visit our Am I Pregnant , for moderated patient to patient support and information.

The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician. Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.